Mar 20, 2006
My doctor has taken me off zithromax and will be taking me off bactrim so that will be two less pills. However, I am finding it difficult to take all the others every day, sometimes I forget (due to my hiv dementia compelx), and other times I just space. I have done pretty good but I know I have been missing a few here and there.
Is it safe to go off all meds for maybe 3-6 months and then re-start? Or would I just be doing myself more harm?
Thank you for your input.
Response from Dr. Horwath
Most of the studies that have looked at treatment interruption (taking a vacation from your anti-HIV pills) have found significant risks with this practice. Two studies (the SMART study and the DART study) were stopped this year when it became obvious that those in the study who had periods of time off treatment were significantly more likely to developed AIDS-related illnesses.
Your experience of pill fatigue is understandable. However, if you stop for several months, then you will expose yourself to the risk of an AIDS-related illness. Maybe, an alternative would be to talk to your doctor about whether there is a way to reduce the number of pills that you have to take.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Red Eyes A Symptom Of HIV?
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Can You Get Genital Warts On Your Mouth?
- How Long Does Azithromycin Take To Cure Chlamydia?
- Tingling Sensation Penis Sexually Transmitted Disease
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.